A 44-year-old female asked:
Disclaimer

significant burning midway between sternum & naval, radiating into mid-back. took 4 tums (calcium carbonate) extrastrength. what else can i take, esp for back pain?

1 doctor answer
Dr. Laura Anissian
20 years experience Internal Medicine
Burning: Do you have stomach pain, and signs of reflux? If the Tums (calcium carbonate) helped, then this would support a diagnosis of heartburn, reflux. You can also, if so is case, try ranitidine or see your MD for further help and confirmation of the diagnosis.
Answered on Jun 2, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 20-year-old female asked:
Dr. Tonda Anderson
19 years experience Family Medicine
Probably heartburn: If Tums (calcium carbonate) took care of it, that's a very reassuring sign that it was due to heartburn/reflux.
A 23-year-old male asked:
Dr. Marvin Den
44 years experience Internal Medicine
Call doctor: Would call your doctor and tell him your symptoms. He can determine the next best course of action.
A 34-year-old female asked:
Dr. Stephen Rothstein
A Verified Doctor answered
A US doctor answered Learn more
Burning: sound slike acid reflux but you should have it checked out with your GI. Could try Pepcid or zantac (ranitidine) if you are able.
2
2 thanks
A male asked:
Dr. Ward Dean
Dr. Ward Dean answered
42 years experience Anti-Aging Medicine
Yes, but.....: Tums are calcium carbonate. One or two should be OK--like drinking a glass of milk. However, if your son is complaining of a sore throat, he may hav ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month